Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 23, 2021, 3:02 PM EDT for Collier County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2021, 3:02 PM EDT (19:02 UTC)
- Expired
- Aug 23, 2021, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 3:27 PM EDT | TSTM WND GST 47 | 1 Ne Orange Tree, FL | NPLPR PALMETTO RIDGE HIGH SCHOOL MESONET REPORTED A WIND GUST OF 47MPH AT 3:27PM AS A STRONG THUNDERSTORM MOVED THROUGH THE AREA. STATION ELEVATION IS 20 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2599 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WWUS82 KMFL 231902
SPSMFL
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Mon Aug 23 2021
FLZ069-070-231930-
Coastal Collier County FL-Inland Collier County FL-
302 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of west central Collier
County through 330 PM EDT...
At 302 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Golden
Gate Estates. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Orangetree, West Toll Gate On Alligator Alley,
Golden Gate, South Blocks Golde, Picayune Strand State Forest and
Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2632 8152 2605 8145 2601 8165 2632 8172
TIME...MOT...LOC 1902Z 189DEG 2KT 2623 8159
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
Hadi/BNBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:55 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 23, 2:55 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Miami FL 255 PM EDT Mon Aug 23 2021 .SHORT TERM... This Afternoon and Tuesday: No meaningful changes in the large-scale pattern with troughing located to our north, subtropical Atlantic ridging nosing in from the east, and a series of Tropical Waves marching through the Caribbean Sea. For South Florida a similar pattern will persist of somewhat suppressed convection and hazy skies resulting from a Saharan Air Layer (SAL). As with yesterday, the prevailing southeasterly synoptic flow and expected Gulf/Lake Breezes will favor the greatest afternoon shower/storm chances over the northern Everglades and Lake Okeechobee regions. While the dry/dusty conditions aloft should limit coverage a bit (especially by Tuesday) the storms which do develop could be locally strong with gusty winds possible. Otherwise warm temperatures and heat indices are the continued story with apparent temperatures in the 100 to 105 degree range each afternoon. .LONG TERM... Tuesday Night through Monday: With the Bermuda High remaining established across the region aloft, lingering Saharan Dust associated with the current plume over our area will continue to advect across the region through Wednesday via prevailing and persistent easterly flow. With a relatively dry airmass and low amount of precipitable water in the overall vertical column, widespread shower and thunderstorm activity will be inhibited. However it is important to note that although the Saharan Dust can act as an inhibiting factor for the distribution and areal coverage of shower and thunderstorm activity, some shower and thunderstorm could still develop albeit relatively isolated in nature. There is certainly the potential for a few of these isolated thunderstorms to become locally strong to marginally severe. The drier air in the mid-levels will allow for steep lapse rates of 6.5 to 7.5 C/km, which when coupled with differental heating and efficient insolation will allow for enough buoyancy to sustain efficient convective updrafts. With the relatively dry profile in the mid-levels as well as modest forecast DCAPE values, there is the potential of a few isolated strong wind gusts with the strongest thunderstorm activity Wednesday afternoon. As mentioned in the previous AFD, the lack of widespread shower and thunderstorm activity will allow for maximum temperatures to remain slightly above average with the warmest temperatures remaining across the interior areas of South Florida. Prevailing easterly flow overnight will allow for minimum temperatures along the east coast to remain warm, with slightly cooler values elsewhere. By Wednesday night into Thursday, a middle to upper level low will propagate westwards into South Florida from the NW Bahamas. Model guidance continues to depict the potential of an increase of moisture in the lower to middle levels, as well as colder temperatures aloft with a forecast 500mb temperature of -8C to -9C during the day on Thursday. Even with an slight uptick in moisture, there remains little confidence in the potential of widespread shower and thunderstorm activity during this period at this time. However this will be something to monitor as the week goes on, as environmental conditions could support the potential for a few stronger storms during the afternoon hours. Prevailing easterly flow will act to focus shower and thunderstorm activity across the interior and the Gulf coast. By Friday, the middle to upper level low will exit the region as it pushes northwestwards into the Gulf of Mexico. With the Bermuda High once again building back into the region, prevailing easterly flow will continue to remain as a constant across the region. The greatest coverage of shower and thunderstorm activity will once again be across the interior and Gulf coast region during the afternoon hours as a typical summertime pattern sets up over the region. && .AVIATION(18Z TAFS)... Shower/storm development this afternoon should remain inland from the terminals. Although KAPF is a possible exception as the Gulf Breeze pushes through around/after 18z. Otherwise SE winds 10-15 kt this afternoon decreasing to 5 kt or less tonight. Hazy skies at times with the presence of a Saharan Air Layer aloft. && .MARINE... Generally quiet conditions are anticipated to start the week outside of local effects from scattered showers and storms. Thereafter an increase in winds, seas, and rain chances is expected by mid week. Cautionary conditions are possible for mid to late week, so keep up with forecast changes. && .BEACHES... Increasing onshore winds are expected for the Atlantic beaches with an elevated rip current risk persisting through the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 92 80 92 / 10 20 10 40 West Kendall 79 93 79 93 / 10 20 10 40 Opa-Locka 80 93 79 91 / 10 20 10 40 Homestead 79 90 79 91 / 10 20 10 40 Fort Lauderdale 82 91 80 91 / 10 20 10 40 N Ft Lauderdale 81 91 80 91 / 10 20 10 40 Pembroke Pines 79 92 79 91 / 10 20 10 40 West Palm Beach 79 92 79 91 / 10 30 10 40 Boca Raton 81 91 79 91 / 10 20 10 40 Naples 78 93 77 93 / 30 30 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Beaches/Marine...SPM Tuesday Night through Monday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 23, 7:09 AM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 709 AM EDT Mon Aug 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 232315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 709 AM EDT Mon Aug 23 2021 ...A Strong Storm or Two Possible Interior & Gulf Coast... ...Moderate Risk of Rip Currents East Coast Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms are possible, mainly over interior South Florida and the Gulf Coast region this evening. The primary threat is lightning, gusty winds, small hail, and brief heavy rainfall. Hail: Small hail may be possible in the strongest storms this afternoon across the Lake Okeechobee Region. Wind: Strong to near severe wind gusts will be possible with the strongest storms across the Gulf Coast and Lake Okeechobee Region. Rip Currents: A moderate rip current risk exists for the east coast Beaches. Waterspouts: A few waterspouts are possible over the South Florida coastal waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms, heat indices in the lower to mid 100s, and rip currents along the Atlantic coast are the main hazards through the upcoming workweek. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 23, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Mon Aug 23 2021
FLZ069-070-231930-
Coastal Collier County FL-Inland Collier County FL-
302 PM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of west central Collier
County through 330 PM EDT...
At 302 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Golden
Gate Estates. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Orangetree, West Toll Gate On Alligator Alley,
Golden Gate, South Blocks Golde, Picayune Strand State Forest and
Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2632 8152 2605 8145 2601 8165 2632 8172
TIME...MOT...LOC 1902Z 189DEG 2KT 2623 8159
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hadi/BNBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:30 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Aug 23, 3:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Aug 23, 3:51 PM EDT | Areal Flood Advisory | MFL | Collier | 114 min |
| Aug 23, 4:03 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 23, 4:26 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Aug 23, 4:53 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 52 min |
| Aug 23, 5:09 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 23, 5:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 23, 5:29 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Aug 23, 6:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 23, 7:52 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.